Alert archive / Kentucky / River Flood Advisories in 2011

River Flood Advisory 21, NWS Jackson, KY

March 6, 2011Bell County, Kentucky

NWS Jackson, KY issued this river flood advisory at Mar 6, 2011, 12:10 PM EST for Bell County, Kentucky. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 12:10 PM EST (17:10 UTC)
Expired
Mar 6, 2011, 10:57 PM EST
In force
11 hr
Issued by
NWS Jackson, KY

County Bell County, KY

The radar

The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Pineville (PVLK2).

Action stage
995 ft
Minor stage
1002 ft
Moderate stage
1010 ft
Major stage
1019 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WGUS83 KJKL 061710
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1210 PM EST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE
  THE CUMBERLAND RIVER AT BARBOURVILLE
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE
  THE KENTUCKY RIVER NEAR RAVENNA

.HEAVY RAINFALL FROM SATURDAY NIGHT HAS CAUSED SIGNIFICANT RISES 
ALONG PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA 
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL 
INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE 
NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 PM TONIGHT.

&&

KYC013-070510-
/O.NEW.KJKL.FL.Y.0021.110306T1710Z-110307T1200Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1210 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL MONDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 995.1 FEET.
* FLOOD STAGE IS 1002 FEET.
* THE RIVER IS FORECAST WILL RISE TO NEAR 998.6 FEET BY THIS 
  EVENING.

$$

KYC121-070510-
/O.NEW.KJKL.FL.Y.0022.110306T1710Z-110308T0000Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1210 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT BARBOURVILLE
* UNTIL MONDAY EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 27.0 FEET.
* THE RIVER IS FORECAST TO RISE TO AROUND 27.0 FEET LATE THIS
  EVENING...AND THEN FALL BELOW 21 FEET BY MIDDAY MONDAY.
* AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 
  25 E FLOOD.

$$

KYC189-070510-
/O.NEW.KJKL.FL.Y.0023.110306T1710Z-110308T0000Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1210 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR THE SOUTH FORK OF THE KENTUCKY RIVER AT 
  BOONEVILLE
* UNTIL MONDAY EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 19.6 FEET.
* BANKFULL STAGE IS 24.0 FEET.
* FLOOD STAGE IS 27.0 FEET.
* THE RIVER IS FORECAST TO RISE TO AROUND 27.0 FEET LATE
  TONIGHT...AND THEN FALL BELOW 21 FEET BY MIDDAY MONDAY.
* AT 27.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-070510-
/O.NEW.KJKL.FL.Y.0024.110306T1710Z-110310T1800Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1210 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL THURSDAY AFTERNOON.
* AT 11 AM SUNDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 21.0 FEET.
* THE RIVER IS FORECAST TO RISE TO 23.4 FEET MONDAY MORNING...
  AND THEN FALL BELOW FLOOD STAGE LATE MONDAY NIGHT.
* AT 25.0 FEET...MODERATE FLOODING OCCURS.

$$
2 follow-up statements
293 
WGUS83 KJKL 062359
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EST SUN MAR 6 2011

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT PINEVILLE 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE 

.THE CUMBERLAND RIVER AT PINEVILLE HAS CRESTED AND WILL CONTINUE
TO FALL. THE OTHER RIVER POINTS CONTINUE TO RISE AND WILL BE CRESTING 
BY EARLY MORNING AND ARE EXPECTED TO STAY BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM.

&&

KYC013-071159-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-110307T1200Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
659 PM EST SUN MAR 6 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE
* UNTIL MONDAY MORNING.
* AT 6 PM SUNDAY THE STAGE WAS 995.7 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 993 FEET BY MIDNIGHT.

$$

KYC121-071159-
/O.CON.KJKL.FL.Y.0022.000000T0000Z-110308T0000Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
659 PM EST SUN MAR 6 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE
* UNTIL MONDAY EVENING.
* AT 6 PM SUNDAY THE STAGE WAS 24.8 FEET.
* BANKFULL STAGE IS 27.0 FEET.
* FLOOD STAGE IS 27.0 FEET.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.
* FORECAST...THE RIVER WILL RISE TO NEAR 26.8 FEET BY MIDNIGHT.


$$

KYC189-071159-
/O.CON.KJKL.FL.Y.0023.000000T0000Z-110308T0000Z/
/BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
659 PM EST SUN MAR 6 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE
* UNTIL MONDAY EVENING.
* AT 6 PM SUNDAY THE STAGE WAS 24.1 FEET.
* BANKFULL STAGE IS 24.0 FEET.
* FLOOD STAGE IS 27.0 FEET.
* AT 27.0 FEET...LOW LYING AREAS FLOOD.
* FORECAST...THE RIVER WILL RISE TO NEAR 26.0 FEET BY 1 AM.

$$
JJ
574 
WGUS83 KJKL 070357
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1057 PM EST SUN MAR 6 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER 
AT PINEVILLE...

.THE CUMBERLAND RIVER AT PINEVILLE CONTINUES TO FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THIS IS THE LAST STATEMENT FOR PINEVILLE.

&&

KYC013-070427-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-110307T1200Z/
/PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1057 PM EST SUN MAR 6 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE CUMBERLAND RIVER AT PINEVILLE.
* AT 10 PM SUNDAY THE STAGE WAS 993.9 FEET.
* BANKFULL STAGE IS 1002 FEET.
* FLOOD STAGE IS 1002 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 996.2 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 981.7 FEET BY TUESDAY MORNING.

$$
JJ

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 6, 11:22 AM EST, 48 minutes earlier.

Area forecast discussion, Mar 6, 11:22 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1122 AM EST SUN MAR 6 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

SNOW RAPIDLY TAPERING OFF NOW OVER OUR FAR EASTERN COUNTIES. IT IS
HARD TO TELL JUST HOW MUCH SNOW ACCUMULATED OVER THE HIGHER RIDGES
ALONG THE VIRGINIA BORDER. STATE HIGHWAY GARAGE OUT OF PIKEVILLE
REPORTS 3 1/2 INCHES ON PINE MOUNTAIN IN LETCHER COUNTY AND ON THE
RIDGES NEAR PHELPS. THE PIKE COUNTY MESONET STATION AT 2774 FEET
ELEVATION HAS CLICKED OFF 0.75 INCHES OF PRECIP SINCE DROPPING TO
FREEZING AT 5 AM...SO IT IS HIGHLY LIKELY 6 INCHES OR MORE OF SNOW
FELL ON OUR HIGHEST RIDGES. LUCKILY...TEMPS IN THE VALLEYS STAYED
WARM ENOUGH TO LIMIT ACCUMULATIONS TO AN INCH OR LESS WHERE MOST
FOLKS LIVE.

ONCE THE STRATIFORM SNOW ENDS THERE MAY BE A FEW RAIN OR SNOW
SHOWERS LINGERING ALONG THE VIRGINIA BORDER...OR JUST SOME DRIZZLE...
BUT CLOUDY SKIES SHOULD DOMINATE THROUGH THE REST OF THE DAY. TEMPS
WILL BE SLOW TO RISE AND SHAVED A FEW DEGREES OFF HIGHS FOR THE REST
OF THE DAY...AND MAY NEED TO TAKE THEM DOWN A FEW MORE DEGREES WITH
TIME.

THE FLOOD WATCH HAS ALREADY BEEN CANCELLED WITH NO REPORTS OF
FLOODING RECEIVED THIS MORNING. FOCUS NOW SHIFTS TO THE RIVERS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOW...

/THE REST OF TODAY/...840 AM EST SUN MAR 6 2011

WEB CAMS AND REPORTS INDICATE THAT DESPITE SOME FAIRLY HEAVY
SNOWFALL...ACCUMULATIONS ARE NEGLIGIBLE IN THE VALLEYS WITH EVEN THE
STATE LINE FOOD MART JUST ON THE VIRGINIA SIDE AT POUND GAP ONLY
REPORTING 1/2 INCH AT 8 AM. SINCE THE MESONET SITE NEAR DORTON IS
CLICKING OFF 0.01 OR SO EVERY 5 MINUTES WITH A TEMP OF 28F...I
SUSPECT THAT THE HIGHEST RIDGES...SAY ABOVE 2500 FEET OR SO...WILL
PROBABLY DO PRETTY WELL WITH THIS WITH AT LEAST A COUPLE INCHES
LIKELY. BUT...SINCE THERE IS GOING TO BE LITTLE IMPACT WHERE MOST
PEOPLE LIVE...NO HEADLINES APPEAR TO BE NEEDED AT THIS TIME. RADAR
TRENDS INDICATE THE SNOWFALL SLOWLY STARTING TO SHIFT EAST AND
DIMINISHING IN INTENSITY AND THAT TREND SHOULD CONTINUE THROUGH THE
NEXT COUPLE OF HOURS.

/THE REST OF TODAY/...615 AM EST SUN MAR 6 2011

BASED ON A QUICK TRANSITION TO SNOW HERE AT JKL...REPORTS OF SNOW IN
LETCHER COUNTY...AND FALLING TEMPERATURES THROUGH FAR SOUTHEAST
KENTUCKY HAVE UPDATED THE FORECAST GRIDS TO BEEF UP SNOW AND SNOW
AMOUNTS. THESE SNOW AMOUNTS WILL BE MAINLY ON GRASSY SURFACES. THE
HWO WAS UPDATED FOR THIS AND AN SPS WAS ISSUED FOR THE POTENTIAL OF
SLUSHY ACCUMULATIONS OF UP TO AN INCH ABOVE 1500 FEET. UPDATED ZFP
WILL BE ISSUED SHORTLY.

/TODAY THROUGH MONDAY NIGHT/...345 AM EST SUN MAR 6 2011

08Z SFC ANALYSIS SHOWS THE SLOW MOVING COLD FRONT HUNG UP OVER FAR
EAST KENTUCKY AS A MODERATELY DEEP WAVE IS RIDING NORTHEAST UP THIS
BOUNDARY. ALONG AND AHEAD OF THE FRONT...AND THIS WAVE...MODERATE
RAINS WILL BE POSSIBLE WITH CUMULATIVE AMOUNTS POTENTIALLY EXCESSIVE.
THIS WAVE AND THE QPF IT WILL DROP WILL TAKE A GOOD PORTION OF THE
MORNING TO CLEAR EAST KENTUCKY COMPLETELY. THEREFORE...WILL CONTINUE
THE FLOOD WATCH FOR MOST OF THE AREA THROUGH 1 PM EST WHILE SHAVING
OFF JUST A FEW COUNTIES IN THE NORTHWEST AND SOUTHWEST THAT HAVE SEEN
THE BULK OF THE RAIN THEY WILL GET FROM THIS SYSTEM. PLEASE SEE THE
HYDROLOGY DISCUSSION BELOW FOR FURTHER DETAILS ON THE HIGH WATER
CONCERNS FOR TODAY AND INTO THE START OF THE NEW WEEK. OTHERWISE...
THE FRONT BRINGS WITH IT A DISTINCT BAROCLINIC ZONE WHERE
TEMPERATURES HAVE FALLEN INTO THE MID 30S TO THE NORTH AND WEST...AND
EVEN A COUPLE OF REPORTS OF SNOW HAVE OCCURRED...WHILE TO THE EAST
READINGS REMAIN IN THE LOW TO MID 40S IN THE LIGHT TO MODERATE RAINS.
WINDS THROUGH MOST OF THE CWA HAVE SWITCHED TO THE NORTHWEST BRINGING
IN THE COLDER AIR...THOUGH TO THE FAR EAST THEY REMAIN LIGHT AND
VARIABLE AT THE SFC. LOW CLOUDS REMAIN IN PLACE THROUGH THE CWA...AND
MUCH OF THE REGION...WITH LITTLE IMPROVEMENT ANTICIPATED UNTIL AFTER
THE SFC WAVE PASSES LATER THIS MORNING.

THE MODELS HAVE FINALLY COME TO AN AGREEMENT ON THE TIMING AND
STRENGTH OF THE SYSTEM WORKING THROUGH THE APPALACHIANS EARLY THIS
MORNING...NOT TOO IMPRESSIVE THIS NOW BEING A NEAR TERM FORECAST. THE
FASTER SOLUTION APPEARS TO HAVE FINALLY WON OUT WITH THE WRF FROM 24
HOURS AGO INADEQUATE IN CATCHING THIS SCENARIO. THIS ALSO TURNED OUT
TO BE A MOSTLY UNPHASED EVENT THAT KEPT THINGS MORE PROGRESSIVE AND
LESS DEVELOPED THAN IT OTHERWISE COULD HAVE BEEN. HAVE TO SAY THAT IT
SEEMS THE GFS WON THIS ROUND. MOVING ON...THE WEAKENING WAVE ALOFT
WILL LIFT NORTHEAST LATER TODAY AND HEIGHTS WILL START TO RISE OVER
KENTUCKY IN ITS WAKE LATER TONIGHT AND ON MONDAY. THE FLOW WILL
FURTHER BUCKLE TOWARDS MIDWEEK AS A DEVELOPING UPPER LOW TAKES SHAPE
OVER THE FOUR CORNERS REGION MONDAY NIGHT AND HEIGHTS RISE FURTHER IN
THE EAST...IN RESPONSE. THERE REMAINS SOME MODEL DISAGREEMENT WITH
THIS DEVELOPMENT...WITH THE GFS AND ECMWF SIMILAR ENOUGH AND THE GEM
MORE AGGRESSIVE WHILE PLACING ITS LOW FURTHER NORTH. FOR THIS
REASON...FOLLOWED THE NON GEM CONSENSUS THROUGH MIDWEEK. IN THE
SHORT TERM...USED A BLEND OF THE LATEST ECMWF AND THE NOW HOPEFULLY
ON TRACK WRF FOR WEATHER DETAILS AND SPECIFICS THROUGH TUESDAY
MORNING.

SENSIBLE WEATHER WILL FEATURE A WET MORNING FOR MOST OF THE AREA...
PARTICULARLY THOSE PLACES SOUTH AND EAST OF A LINE FROM MOREHEAD TO
SOMERSET. SOME OF THIS ADDITIONAL RAIN...ON THE ORDER OF A HALF TO
ONE INCH...FALLING ON SATURATED GROUNDS WILL HAVE THE POTENTIAL TO
LEAD TO AT LEAST URBAN AND SMALL STREAM FLOOD CONCERNS. THEREFORE...
THE WATCH REMAINS IN EFFECT THROUGH 1 PM EST FOR THESE AREAS. THE
HEAVIER SHOWERS WILL TAPER OFF AND END FROM WEST TO EAST THROUGH THE
AREA THIS MORNING. STEADY OR RISING SFC TEMPERATURES WILL MITIGATE
ANY CONCERNS FOR SNOW EVEN AS THE BOUNDARY LAYER COOLS ALOFT. WILL
MENTION A MIX AT TIMES FOR THE WX GRIDS...HWO...AND ZONES BUT NO
ACCUMULATION. EXPECT A COOL NIGHT TONIGHT...BUT NOT AS BAD AS IT
COULD BE WITH THE WINDS DROPPING OFF BUT MOST OF THE LOWER CLOUDS
STILL HOLDING ON. THESE CLOUDS WILL PROBABLY BREAK UP DURING THE DAY
MONDAY AS TEMPERATURES REBOUND TO A 50 TO 55 DEGREE RANGE BY MID
AFTERNOON FOR MOST PLACES. HOWEVER...HIGH CLOUDS FROM THE NEXT SYSTEM
WILL BE SPREADING INTO THE AREA BY EVENING AND WILL LIKEWISE SUPPORT
A MILDER NIGHT HEADING INTO TUESDAY MORNING...THOUGH THEIR THINNESS
WILL LIKELY ALLOW FOR A SMALL TO MEDIUM RIDGE TO VALLEY TEMPERATURE
SPLIT FOR LOWS.

FOR TEMPERATURES...FOLLOWED THE GUIDANCE FROM THE ADJMET MOST CLOSELY
WITH A NON DIURNAL TEMP CURVE USED FOR TODAY...ALONG WITH A FEW
TERRAIN BASED ADJUSTMENTS MADE FOR MONDAY NIGHT. WITH POPS...ENDED
UP MOST SIMILAR TO THE MET NUMBERS FOR TODAY AND SIMILAR WITH MINIMUM
VALUES THEREAFTER INTO TUESDAY.

.LONG TERM.../TUESDAY THROUGH SATURDAY/

WITH THE MODELS IN GENERAL AGREEMENT ON THE MIDWEEK SYSTEM SWEEPING
THROUGH A BIT QUICKER...MADE SOME MINOR ADJUSTMENTS TO POPS AND
WX TIMING FOR WEDNESDAY THROUGH THURSDAY...OTHERWISE THE REST OF THE
FORECAST WAS LEFT VIRTUALLY UNCHANGED.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS...

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE UPCOMING WEEK. THE MAIN
CONCERN WILL BE ANOTHER POTENT STORM SYSTEM (SIMILAR TO THE ONE
AFFECTING US TODAY) ON WEDNESDAY. TEMPERATURES WILL AGAIN REBOUND
THROUGH THE FIRST HALF OF THE WEEK IN ADVANCE OF THIS SYSTEM BEFORE
COOLING BACK DOWN AS THE SYSTEM EXITS ON THURSDAY.

MONDAY THROUGH TUESDAY...HIGH PRESSURE WILL BUILD ACROSS THE EASTERN
SEABOARD. SOUTHERLY WINDS ON THE WEST SIDE OF THIS HIGH PRESSURE
SYSTEM WILL ALLOW TEMPERATURES TO CLIMB BACK TO AROUND 50 ON
MONDAY...THEN TO AROUND 60 BY TUESDAY. THE MORNINGS...ESPECIALLY
TUESDAY MORNING COULD REMAIN CHILLY IN THE VALLEYS WITH CLEAR SKIES.

TUESDAY NIGHT THROUGH THURSDAY...A STRONG WAVE WILL EMERGE OUT OF
THE SOUTHERN PLAINS AND HELP INTENSIFY AN AREA OF LOW PRESSURE AS IT
TRACKS FROM THE CENTRAL PLAINS INTO THE GREAT LAKES REGION. THE MAIN
ENERGY WITH THIS SYSTEM APPEARS THAT IT WILL REMAIN NORTHWEST OF OUR
AREA. HOWEVER...THIS SYSTEM WILL DRAG ANOTHER COLD FRONT ACROSS
KENTUCKY...ALONG WITH ANOTHER BAND OF MODERATE RAINFALL. AT THIS
POINT...TOO FAR OUT TO LATCH ONTO ANY AMOUNTS. HOWEVER...THIS FRONT
LOOKS VERY PROGRESSIVE...SUGGESTING THIS NEXT ROUND OF RAIN MIGHT
END UP UNDER AN INCH FOR MOST AREAS. HOWEVER...STAY TUNED AS THE
FRONT COULD SLOW AND LEAD TO HEAVIER RAINFALL ACROSS THE AREA. AS
THE FRONT RACES EAST WEDNESDAY NIGHT...MUCH COLDER AIR WILL SURGE
BACK INTO EAST KENTUCKY. AT THE PRESENT TIME...GUIDANCE SEEMS A BIT
HIGH CONSIDERING THIS SURGE OF COLD AIR. IT COULD EVEN BE STRONG
ENOUGH TO WARRANT SOME SNOW THURSDAY MORNING. CERTAINLY SOMETHING TO
WATCH FOR AS WE HEAD THROUGH THE WEEK. OPTING TO STAY CLOSER TO
GUIDANCE FOR THE TIME BEING FOR CONTINUITY WITH SURROUNDING OFFICES.

THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE RIDGE BUILDS INTO THE
REGION...WITH TEMPERATURES STARTING TO MODERATE ONCE AGAIN. THE
ROLLER COASTER OF TEMPERATURES CONTINUES...

&&

.AVIATION.../12Z TO 12Z/

THE COLD FRONT IS JUST HANGING ON OVER FAR EAST KENTUCKY AT THE 12Z
TAF ISSUANCE. THE OFFICIAL TAF SITES ARE ALL ON THE BACKSIDE OF THE
SYSTEM NOW AND JKL/LOZ HAVE BEEN REPORTING SNOW FOR THE PAST COUPLE
OF HOURS. AS A RESULT...THEIR VIS AND CIGS HAVE BEEN FAIRLY LOW...
PARTICULARLY AT JKL. THIS WILL BE THE CASE THROUGH THE REST OF THE
AREA WITH THE WORST CONDITIONS IN THE FAR EAST DUE TO THE HEAVIER
BAND OF PRECIPITATION. THIS WILL MOVE EAST OF THE AREA BY MID MORNING
AND THEN CONDITIONS ARE EXPECTED TO IMPROVE OUT OF THE DEPTHS OF LIFR
AND IFR...AT TIMES. EXPECT WINDS TO REMAIN AROUND 10 KTS THROUGH
MORNING...WITH OCCASIONAL GUSTS UPWARDS OF 15 OR SO KTS EARLY. LOOK
FOR AVN CONDITIONS TO MARKEDLY IMPROVE DURING THE LATTER PART OF THE
MORNING AND INTO THE AFTERNOON WITH VFR CIGS AND VIS...ALONG WITH
LIGHT WINDS...THROUGH THE REMAINDER OF THE TAF FORECAST.

&&

.HYDROLOGY...UPDATED

RAINFALL ESTIMATES INDICATE THE BIG RAINFALL WINNERS WERE OVER
PORTIONS OF THE CUMBERLAND RIVER BASIN AND THE SOUTH FORK KENTUCKY
RIVER BASIN WHERE AROUND 2 1/2 INCHES WAS OBSERVED. FORTUNATELY...
THE RAIN HAS FALLEN FAIRLY GRADUALLY...LIKELY ONLY RESULTING IN
ISOLATED PROBLEMS ALONG SMALLER CREEKS AND STREAMS IN PLACES. THE
LARGER WATERWAYS ARE STARTING TO RESPOND TO THE RUNOFF...WITH
PORTIONS OF THE UPPER CUMBERLAND AND UPPER SOUTH FORK OF THE KENTUCKY
RUNNING HIGH BY LATER THIS MORNING. AT THIS POINT...THE BEST CHANCE
OF FLOOD STAGE WILL CONTINUE TO BE THE FURTHER DOWNSTREAM POINTS
INCLUDING WILLIAMSBURG...BARBOURVILLE...AND RAVENNA. BOONEVILLE WILL
ALSO HAVE TO BE WATCHED AS THE HEADWATERS OF THE SOUTH FORK HAVE SEEN
SIGNIFICANT RAINFALL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF/ABE
LONG TERM....KAS/GREIF
AVIATION...GREIF
HYDROLOGY...GEOGERIAN/ABE
Hazardous weather outlook, Mar 6, 10:22 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1022 AM EST SUN MAR 6 2011

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112-
114-116-117-071800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-LESLIE-
1022 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA
RIVERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA
RIVERS INTO EARLY NEXT WEEK.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A SMALL POSSIBILITY OF SNOW SHOWERS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ088-110-113-115-118>120-071800-
HARLAN-FLOYD-KNOTT-PERRY-LETCHER-MARTIN-PIKE-
1022 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL TAPER OFF BY EARLY AFTERNOON...WITH JUST A SLIGHT CHANCE
FOR A SNOW SHOWER LINGERING INTO THE EARLY EVENING HOURS.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA
RIVERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL BRING RISES ON AREA
RIVERS INTO EARLY NEXT WEEK.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A SMALL POSSIBILITY OF SNOW SHOWERS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE

In the hours before

Local storm report, Mar 6, 8:09 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
809 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             PAYNE GAP               37.16N 82.66W
03/06/2011  E0.5 INCH        LETCHER            KY   PUBLIC

            OBSERVED AT STATE LINE FOOD MART.

&&

ABE
Local storm report, Mar 6, 9:01 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             THORNTON                37.16N 82.74W
03/06/2011  E1.0 INCH        LETCHER            KY   PUBLIC

            ONE INCH OF SNOW SINCE 530 AM.

&&

JCARICO
Special weather statement, Mar 6, 9:51 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EST SUN MAR 6 2011

KYZ088-110-113-115-117>120-061800-
HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
951 AM EST SUN MAR 6 2011

...SNOW GRADUALLY TAPERING OFF THROUGH EARLY AFTERNOON...

SNOW WILL GRADUALLY TAPER TO LIGHT SNOW SHOWERS OR DRIZZLE BETWEEN
10 AM AND 1 PM. ANY ADDITIONAL SNOWFALL ACCUMULATIONS IN THE VALLEYS
WILL BE A HALF INCH OR LESS AND CONFINED MAINLY TO GRASSY AREAS. UP
TO AN ADDITIONAL INCH MAY FALL ON THE HIGHER RIDGES ABOVE 2500 FEET
ELEVATION BETWEEN 10 AM AND 1 PM.

MOST OF THE SNOW IS MELTING ON CONTACT WITH THE ROADS THIS MORNING.
HOWEVER...THOSE TRAVELING OVER THE HIGHEST RIDGES OF SOUTHEAST
KENTUCKY CAN EXPECT SLUSHY OR SNOW COVERED ROADS GENERALLY AT
ELEVATIONS ABOVE 2500 FEET.

FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

ABE
Local storm report, Mar 6, 11:26 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     SNOW             E PAYNE GAP             37.16N 82.66W
03/06/2011  E3.5 INCH        LETCHER            KY   PUBLIC

            AT STATE LINE FOOD MART ON VA/KY STATE LINE.

1100 AM     SNOW             PHELPS                  37.51N 82.16W
03/06/2011  E3.5 INCH        PIKE               KY   DEPT OF HIGHWAYS

            UP TO 3 1/2 INCHES OF SNOW ON RIDGES...WITH LESS THAN AN
            INCH IN VALLEYS.

1100 AM     SNOW             3 ESE WHITESBURG        37.10N 82.78W
03/06/2011  E3.5 INCH        LETCHER            KY   DEPT OF HIGHWAYS

            ON HWY 119 OVER PINE MOUNTAIN.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:13 AM ESTRiver Flood AdvisoryJKLClay14 hr
Mar 6, 8:54 AM ESTRiver Flood AdvisoryJKLLee58 hr
Mar 6, 11:56 AM ESTRiver Flood WarningJKLWhitley35 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLKnox35 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLOwsley27 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLEstill65 hr
Mar 6, 2:28 PM ESTRiver Flood WarningJKLEstill25 hr
Mar 6, 3:59 PM ESTRiver Flood WarningJKLLee24 hr

Nearby

River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.